Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2016, 7:55 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 7:55 PM CDT (00:55 UTC)
- Expired
- Jul 8, 2016, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:10 PM CDT | TSTM WND DMG | 3 S Pikeville, TN | TREES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS54 KMRX 090055
SVRMRX
TNC007-153-090130-
/O.NEW.KMRX.SV.W.0126.160709T0055Z-160709T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN BLEDSOE COUNTY IN EASTERN TENNESSEE...
* UNTIL 830 PM CDT
* AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
DUNLAP...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...PALIO...FALL CREEK FALLS STATE PARK...
BRAYTON...CAGLE...OLD CUMBERLAND AND NORTH CHICKAMAUGA CREEK GORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3554 8554 3555 8546 3565 8534 3555 8510
3550 8514 3548 8513 3545 8516 3545 8517
3539 8520 3522 8534 3539 8550 3541 8549
3541 8551 3542 8551 3543 8554 3549 8554
3552 8558
TIME...MOT...LOC 0054Z 305DEG 23KT 3555 8542
HAIL...1.00IN
WIND...60MPH
$$
DGS1 follow-up statement
950
WWUS54 KMRX 090109
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
809 PM CDT FRI JUL 8 2016
TNC007-153-090130-
/O.CON.KMRX.SV.W.0126.000000T0000Z-160709T0130Z/
SEQUATCHIE TN-BLEDSOE TN-
809 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SEQUATCHIE AND SOUTHWESTERN BLEDSOE COUNTIES...
AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
DUNLAP...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PALIO...BRAYTON...CAGLE...
OLD CUMBERLAND AND NORTH CHICKAMAUGA CREEK GORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3554 8554 3555 8546 3558 8532 3555 8510
3550 8514 3548 8513 3545 8516 3545 8517
3539 8520 3523 8533 3539 8550 3541 8549
3541 8551 3542 8551 3543 8554 3549 8554
3552 8558
TIME...MOT...LOC 0109Z 310DEG 21KT 3549 8537
HAIL...1.00IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:51 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 8, 6:51 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Morristown TN 751 PM EDT FRI JUL 8 2016 .DISCUSSION...Updated forecast to remove a portion of Severe Thunderstorm Watch #357. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 75 95 72 91 / 30 30 20 40 Knoxville McGhee Tyson Airport, TN 73 91 70 89 / 60 20 20 30 Oak Ridge, TN 72 91 69 89 / 50 20 10 30 Tri Cities Airport, TN 68 88 63 87 / 60 20 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MJB
Hazardous weather outlook, Jul 8, 1:22 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 8 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON THROUGH EARLY EVENING... ...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON AND EVENING... ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND LOCALIZED FLASH FLOODING. THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH 8 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 8, 6:12 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
712 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 6 E BEAN STATION 36.34N 83.18W
07/08/2016 E1.00 INCH HAWKINS TN PUBLIC
AT THE DAVY CROCKETT CAMPGROUND.
&&
13Local storm report, Jul 8, 6:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
07/08/2016 HAWKINS TN PUBLIC
SEVERAL TREES DOWN.
&&
13Local storm report, Jul 8, 6:22 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG GRAY 36.41N 82.48W
07/08/2016 WASHINGTON TN PUBLIC
TREES DOWN ALONG CRYSTAL SPRINGS ROAD.
&&
13Local storm report, Jul 8, 6:24 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
07/08/2016 WASHINGTON TN BROADCAST MEDIA
ROOF PARTIALLY REMOVED AT CAMELOT CIRCLE.
&&
13Local storm report, Jul 8, 6:29 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
729 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 S PETROS 36.06N 84.45W
07/08/2016 MORGAN TN 911 CALL CENTER
TREES DOWN ALONG HWY 62 IN THE JOYNER COMMUNITY.
&&
13Local storm report, Jul 8, 6:34 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST ELIZABETHTON 36.34N 82.23W
07/08/2016 M62 MPH CARTER TN TRAINED SPOTTER
RECORDED ON A DAVIS WIND SENSOR. MULTIPLE TREES DOWN IN
THE AREA WITH POWER OUTAGES.
&&
13The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:07 PM CDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 38 min |
| Jul 8, 10:25 PM CDT | Special Weather Statement | MRX | Marion | 50 min |
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 28 min |
| Jul 8, 11:03 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 42 min |
| Jul 8, 11:10 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 50 min |
| Jul 8, 11:17 PM CDT | Special Weather Statement | MRX | Bledsoe, Bradley, Meigs, Rhea | 43 min |
| Jul 8, 11:47 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 43 min |
| Jul 8, 11:52 PM CDT | Special Weather Statement | MRX | Loudon | 38 min |
| Jul 9, 12:18 AM CDT | Special Weather Statement | MRX | Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.